MAUDE Adverse Event Report: AESCULAP AG KERRISON DET130 DEG UP 2MM 200MMREG; BONE PUNCHES

AESCULAP AG KERRISON DET130 DEG UP 2MM 200MMREG; BONE PUNCHES
Model Number FK913R
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap inc.That a kerrison det130 deg up 2mm 200mmreg (part # fk913r) was used during a lumbar discectomy procedure performed on (b)(6) 2021.According to the complainant, during the procedure, the distal tip of the upper sliding portion of the device was peeling (bending) backwards.The surgical staff opened a second set of instruments, which led to a delay of approximately ten (10) minutes, to successfully complete the procedure.The complaint device was returned to the manufacturer for evaluation.The incident did not cause or contribute to a serious injury or patient death.No additional medical intervention was required.Although requested, additional information has not been provided.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Additional information - d4 (batch number), corrected information - h4, h6 based upon investigation results, this event was re-evaluated and is considered no longer reportable due to risk file- no malfunction or serious injury.Investigation results: visual investigation: the kerrison punch is showing a bent-up cutting edge and a damaged part on the upper slider part.Vigilance investigator carried out the pictorial documentation visually and microscopically.The punches show clear signs of deformation on the cutting edge of the upper slider, which is bent-up.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
KERRISON DET130 DEG UP 2MM 200MMREG
Common Device Name
BONE PUNCHES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11619621
Report Number9610612-2021-00268
Device Sequence Number4010333
Product Code LRY
UDI-Device Identifier04038653299744
UDI-Public4038653299744
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFK913R
Device Catalogue NumberFK913R
Device Lot Number4511755005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1